Alert archive / Kansas / Freeze Warnings in 2008
Freeze Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at May 2, 2008, 3:50 PM CDT for 17 counties in Kansas. It took effect at May 3, 2008, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 3:50 PM CDT (20:50 UTC)
- In effect from
- May 3, 2008, 4:00 AM CDT
- Expired
- May 3, 2008, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 022050 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT FRI MAY 2 2008 ...STRONG WINDS AND COLD TEMPERATURES TONIGHT... .A VERY TIGHT PRESSURE GRADIENT WILL CONTINUE OVER WESTERN KANSAS THROUGH MUCH OF THE EVENING...BRINGING STRONG NORTHWESTERLY WINDS. THE WINDS WILL START TO DIMINISH AFTER MIDNIGHT. COLD AIR WILL CONTINUE TO POUR DOWN INTO THE PLAINS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING FOR PORTIONS OF WESTERN AND CENTRAL KANSAS. WITH THE NORTHERLY WINDS AND COLD TEMPERATURES...PLANT DAMAGE COULD RESULT. KSZ030-031-043>046-061>064-074>077-030515- /O.NEW.KDDC.FZ.W.0001.080503T0900Z-080503T1400Z/ /O.EXT.KDDC.HW.W.0004.000000T0000Z-080503T0500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 350 PM CDT FRI MAY 2 2008 /250 PM MDT FRI MAY 2 2008/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT. VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. NORTHWESTERLY WINDS WILL CONTINUE AT 35 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...BEFORE DIMINISHING TO 30 TO 40 MPH WITH GUSTS ABOVE 50 MPH AFTER SUNSET. WINDS WILL DECREASE FURTHER AFTER MIDNIGHT. TEMPERATURES WILL DROP DOWN BELOW FREEZING AFTER 3 AM CDT TONIGHT. TEMPERATURES WILL BE NEAR 30 DEGREES...BUT WINDS AT 15 TO 20 MPH WILL INTENSIFY THE IMPACT OF THE COLD AIR AND DAMAGE PLANTS. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ084>086-030515- /O.NEW.KDDC.FZ.W.0001.080503T0900Z-080503T1400Z/ /O.EXT.KDDC.WI.Y.0022.000000T0000Z-080503T0500Z/ MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 350 PM CDT FRI MAY 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BEGIN TO DIMINISH AFTER MIDNIGHT. TEMPERATURES WILL DROP DOWN BELOW FREEZING AFTER 3 AM CDT TONIGHT. TEMPERATURES WILL BE NEAR 30 DEGREES...BUT WINDS AT 15 TO 20 MPH WILL INTENSIFY THE IMPACT OF THE COLD AIR AND DAMAGE PLANTS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION FRIDAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ066-080-030500- /O.UPG.KDDC.WI.Y.0022.000000T0000Z-080503T0200Z/ /O.EXB.KDDC.HW.W.0004.000000T0000Z-080503T0500Z/ STAFFORD-KIOWA- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND 350 PM CDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. NORTHWESTERLY WINDS WILL CONTINUE AT 35 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...BEFORE DIMINISHING TO 30 TO 40 MPH WITH GUSTS ABOVE 50 MPH AFTER SUNSET. WINDS WILL DECREASE FURTHER AFTER MIDNIGHT. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ065-078-079-030500- /O.EXT.KDDC.HW.W.0004.000000T0000Z-080503T0500Z/ PAWNEE-FORD-EDWARDS- INCLUDING THE CITIES OF...LARNED...BURDETT...DODGE CITY... BUCKLIN...KINSLEY...LEWIS 350 PM CDT FRI MAY 2 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. NORTHWESTERLY WINDS WILL CONTINUE AT 35 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...BEFORE DIMINISHING TO 30 TO 40 MPH WITH GUSTS ABOVE 50 MPH AFTER SUNSET. WINDS WILL DECREASE FURTHER AFTER MIDNIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ081-087>090-030500- /O.EXT.KDDC.WI.Y.0022.000000T0000Z-080503T0500Z/ PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 350 PM CDT FRI MAY 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BEGIN TO DIMINISH AFTER MIDNIGHT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION FRIDAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ 26
3 follow-up statements
000 WWUS73 KDDC 030502 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1202 AM CDT SAT MAY 3 2008 ...WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT... .THE STRONG WINDS THAT HAVE BUFFETED SOUTHWEST KANSAS THIS AFTERNOON AND EVENING HAVE BEEN SLOWLY WEAKENING THROUGH THE EVENING HOURS. THERE COULD BE ANOTHER HOUR OR TWO OF 30 TO 40 MPH WINDS BUT THIS SHOULD DIMINISH INTO THE 15 TO 25 MPH RANGE THROUGH THE EARLY MORNING HOURS. COLD AIR WILL CONTINUE TO POUR DOWN INTO THE PLAINS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING FOR PORTIONS OF WESTERN AND CENTRAL KANSAS. WITH THE NORTHERLY WINDS AND COLD TEMPERATURES...PLANT DAMAGE COULD RESULT. KSZ030-031-043>046-061>064-074>077-031315- /O.EXP.KDDC.HW.W.0004.000000T0000Z-080503T0500Z/ /O.CON.KDDC.FZ.W.0001.080503T0900Z-080503T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 1202 AM CDT SAT MAY 3 2008 /1102 PM MDT FRI MAY 2 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT /11 PM MDT/ TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT /11 PM MDT/ TONIGHT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH FOR ANOTHER HOUR OR TWO BEFORE DIMINISHING INTO THE 15 TO 25 MPH RANGE. TEMPERATURES WILL DROP DOWN BELOW FREEZING AFTER 3 AM CDT TONIGHT. TEMPERATURES WILL BE NEAR 30 DEGREES...BUT WINDS AT 15 TO 20 MPH WILL INTENSIFY THE IMPACT OF THE COLD AIR AND DAMAGE PLANTS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ065-066-078>080-030615- /O.EXP.KDDC.HW.W.0004.000000T0000Z-080503T0500Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND 1202 AM CDT SAT MAY 3 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. NORTHWEST WINDS WILL CONTINUE AT AROUND 25 TO 35 MPH WITH GUSTS TO 40 MPH FOR ANOTHER HOUR OR SO BEFORE DIMINISHING TO 15 TO 25 MPH THROUGH THE EARLY MORNING HOURS. $$ KSZ084>086-031315- /O.EXP.KDDC.WI.Y.0022.000000T0000Z-080503T0500Z/ /O.CON.KDDC.FZ.W.0001.080503T0900Z-080503T1400Z/ MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 1202 AM CDT SAT MAY 3 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH FOR ANOTHER HOUR OR TWO BEFORE DIMINISHING INTO THE 15 TO 25 MPH RANGE. TEMPERATURES WILL DROP DOWN BELOW FREEZING AFTER 3 AM CDT TONIGHT. TEMPERATURES WILL BE NEAR 30 DEGREES...BUT WINDS AT 15 TO 20 MPH WILL INTENSIFY THE IMPACT OF THE COLD AIR AND DAMAGE PLANTS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ081-087>090-030615- /O.EXP.KDDC.WI.Y.0022.000000T0000Z-080503T0500Z/ PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1202 AM CDT SAT MAY 3 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 MPH FOR ANOTHER HOUR OR TWO BEFORE DIMINISHING INTO THE 15 TO 25 MPH RANGE. $$
000 WWUS73 KDDC 031216 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 716 AM CDT SAT MAY 3 2008 ...CHILLY START TO THE MORNING... .WINDS HAVE DIMINISHED TO THE 15 TO 25 MPH RANGE THROUGH THE EARLY MORNING HOURS. COLD AIR WILL CONTINUE TO POUR DOWN INTO THE PLAINS THIS MORNING. THIS HAS ALLOW TEMPERATURES TO DROP BELOW FREEZING TO NEAR FREEZING FOR PORTIONS OF WESTERN AND CENTRAL KANSAS. WITH THE NORTHERLY WINDS AND COLD TEMPERATURES...PLANT DAMAGE COULD RESULT. KSZ030-031-043>046-061>064-074>077-084>086-031400- /O.CON.KDDC.FZ.W.0001.000000T0000Z-080503T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 716 AM CDT SAT MAY 3 2008 /616 AM MDT SAT MAY 3 2008/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. TEMPERATURES WILL BE FALL TO NEAR 30 DEGREES...BUT WINDS AT 15 TO 20 MPH WILL INTENSIFY THE IMPACT OF THE COLD AIR AND DAMAGE PLANTS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 031347 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 847 AM CDT SAT MAY 3 2008 ...COLD OVERNIGHT TEMPERATURES STARTING TO WARM... .UNDER MOSTLY SUNNY SKIES TEMPERATURES WILL CONTINUE TO WARM THROUGH THE 30S EARLY THIS MORNING. KSZ030-031-043>046-061>064-074>077-084>086-031500- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-080503T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 847 AM CDT SAT MAY 3 2008 /747 AM MDT SAT MAY 3 2008/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING. TEMPERATURES WILL CONTINUE TO CLIMB THROUGH THE LOWER 30S EARLY THIS MORNING. AS A RESULT THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. $$ 18
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at May 2, 3:03 PM CDT, 47 minutes earlier.
Area forecast discussion, May 2, 3:03 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 303 PM CDT FRI MAY 2 2008 .DISCUSSION... DAYS 1-2... MAIN FORECAST PROBLEMS WILL BE IN THE NEXT 18 HOURS WITH VERY STRONG WINDS AND COLD TEMPS TONIGHT. 12Z UPPER AIR OBS HAD THE CLOSED LOW OVER NEB CONTINUING TO DEEPEN WITH 90 TO 120 M HEIGHT FALLS ACROSS THE CENTRAL PLAINS. 700 TO 850MB WINDS WERE IN THE 45 TO 50 KT RANGE AS OF THIS MORNING, WITH MOST OF THE MOISTURE SHUNTED OFF TO THE EAST. WRAP AROUND MOISTURE WAS BRINGING SN TO EASTERN CO AND NW KS, BUT ONLY CLOUDS AND SPRINKLES HAVE MAKE IT INTO OUR NORTHERN CWA THUS FAR. SFC LOW CENTER HAS MOVED OUT INTO IA, BUT HIGH PRESSURE HAS BEEN BUILDING INTO MT AND WY. PRESSURE GRADIENT ACROSS MUCH OF THE HIGH PLAINS HAS BEEN VERY TIGHT, AND A WEAK BOUNDARY/TROUGH AXIS MOVING INTO THE AREA HAS HELPED BRING VERY HIGH WINDS. KDDC AND KGCK HAVE BEEN REPORTING GUSTS OVER 50 KTS FOR SEVERAL HOURS AND A HIGH WIND WARNING HAS BEEN ISSUED FOR THE NORTHERN 2/3RDS OF THE CWA. WINDS SHOULD CONTINUE THROUGH THE NEXT SEVERAL HOURS, AND SHOULD START TO COME DOWN AROUND 00Z AS THE BOUNDARY MOVES FURTHER SOUTH AND THE GRADIENT STARTS TO RELAX. HOWEVER, THE SLOWER WINDS WILL BE RATHER RELATIVE, AND SPEEDS SHOULD STAY ABOVE ADVISORY CRITERIA. IN THE INTEREST OF SIMPLICITY, WILL JUST EXTEND THE WIND PACKAGE WE HAVE NOW UNTIL 05Z. THE SFC HIGH SHOULD CONTINUE TO MOVE SOUTH INTO EASTERN COLORADO OVERNIGHT. WINDS SHOULD STAY IN THE 15 TO 20 MPH RANGE FOR MUCH OF THE NIGHT UNDER A DECENT GRADIENT. THE WINDS SHOULD STOP US FROM COMPLETELY DECOUPLING, BUT CLOUDS SHOULD START TO DECREASE AS THE WRAP AROUND MOISTURE PULLS AWAY. TWEAKED THE LOW POPS WE HAD GOING FOR LIGHT RAIN SHOWERS, AS IT SEEMS THAT WHAT LITTLE WE ARE GETTING SHOULD BE OVER BY 06Z. COLD AIR ADVECTION BEHIND THIS SYSTEM WILL BE VERY STRONG, WITH TEMPS ONLY IN THE 30S THIS AFTERNOON ACROSS MOST OF WESTERN NEB AND NW KS. MAY BE TOO DRY AND WINDY TO GET FROST FORMATION, BUT THINK WITH THE PLUNGE OF COLD AIR WE SHOULD GET DOWN BELOW FREEZING NORTHWEST OF A LBL-DDC- LARNED LINE. WITH WINDS DIMINISHING THE MOST IN THE FAR WEST AS WELL AS BEARING THE BRUNT OF THE COLD AIR, COULD SEE TEMPS AROUND 28 F. DESPITE PROBABLY NOT SEEING A LOT OF FROST OR EXTREMELY COLD TEMPS EVERYWHERE, WITH THE WINDS AND TEMPS AROUND 30 F THERE COULD BE A LOT OF PLANT DAMAGE. IN ORDER TO GIVE A HEADS UP TO THE PUBLIC, WILL GO WITH A FREEZE WARNING. HIGH PRESSURE WILL MOVE OUT INTO THE PLAINS ON SATURDAY, ALLOWING WINDS TO TAPER OFF SIGNIFICANTLY AND SHIFT AROUND TO THE SOUTHEAST. 850MB TEMPS WILL BE IN THE SINGLE DIGITS, AND EVEN WITH SUNSHINE HIGHS WILL BE RATHER CHILLY THANKS TO THE COLD START. MADE MINOR TWEAKS TO THE 60S WE HAD GOING. NEAR ZONAL FLOW ALOFT SETS UP FOR SATURDAY NIGHT AND SUNDAY, WITH THE LEE TROUGH STARTING TO RE-DEVELOP OVER THE WESTERN PLAINS. WINDS COMING AROUND TO THE SOUTH SHOULD HELP LOWS TOMORROW NIGHT NOT GET QUITE AS COLD, SO KEPT READINGS IN THE UPPER 30S TO LOW 40S. 850MB TEMPS IN THE TEENS TO LOW 20S WILL RETURN FOR SUNDAY, AND WITH ONLY SOME CIRRUS CLOUDS, WILL KEEP HIGHS IN THE 70S. DAYS 3-7... FORECAST CHALLENGES INCLUDE ANY DECENT OPPORTUNITIES FOR MUCH NEEDED RAINFALL NEXT WEEK. SHORT TERM HIGH WIND WARNING ISSUES PRECLUDE A COMPLETE DISCUSSION. EASTERN HEMISPHERE TROPICAL CONVECTIVE FORCING HAS BECOME CONCENTRATED IN THE AREA OF INDONESIA WITH A SECONDARY MAXIMUM IN THE REGION OF THE TROPICAL ATLANTIC OCEAN INTO AFRICA. DYNAMICAL PROCESSES RESPONSIBLE FOR THIS ZONAL WAVE NUMBER 2 PATTERN OF TROPICAL CIRCULATION AND CONVECTION ANOMALIES HAVE ADDED SOME WESTERLY WIND FLOW (5-10M/S AT 200MB) TO THE SUBTROPICS. THE FIRST RESPONSE (FOR OUR PART OF THE WORLD) IS THE INTENSE SYNOPTIC BAROCLINIC STORM CURRENTLY LOCATED ACROSS NORTH CENTRAL IOWA. A SECOND IMPACT (FOR MY DAYS 3-7 FORECAST) WILL BE THE STORM TRACK BEING SHIFTED SOUTHWARD NEXT WEEK. ALL MODELS ARE IN REASONABLE AGREEMENT WITH THE CLOSED LOW COMPLEX THAT IS PROBABLE TO IMPACT MY CWA TUESDAY-WEDNESDAY. THE ECMWF HAS BEEN THE MOST CONSISTENT RUN TO RUN MODEL. MOISTURE RETURN FROM THE GULF OF MEXICO (THIS TIME) WILL NOT BE AN ISSUE SINCE THE CURRENT PLAINS COLD FRONT WILL NOT GO INTO THE DEEP TROPICS. EVEN THOUGH DETAILS ARE STILL UNCLEAR AND THE HEAVIEST RAINFALL IS LIKELY TO STAY TO OUR SOUTH AND EAST,I DO THINK THE DDC CWA SHOULD GET SOME PRECIPITATION. THUS I RAISED POPS WELL INTO THE CHANCE CATEGORY TUESDAY-WEDNESDAY. I ALSO RAISED TEMPERATURES MONDAY-TUESDAY TO SLIGHTLY ABOVE CLIMATOLOGY. ANOTHER TROUGH IS PROBABLE TO DIG INTO THE WESTERN STATES LATE NEXT WEEK THEN SHIFT INTO THE PLAINS ROUGHLY NEXT WEEKEND. HENCE ANOTHER CHANCE FOR RAINFALL MAY EXIST STARTING A WEEK FROM TODAY, AND LATER SHIFTS CAN EVALUATE. AN EXTENDED NORTH PACIFIC JET SITUATION COLLAPSING INTO ANOTHER WESTERN USA TROUGH IS A POSSIBILITY WEEKS 2-3. HENCE OUR LOCAL WEEK-2 PREDICTION WILL READ NEAR NORMAL TEMPERATURES WITH A WARMING TREND, AND NEAR NORMAL RAINFALL. .AVIATION... MAIN CONCERN IS OBVIOUSLY THE SURFACE WIND. MID/UPPER TROPOSPHERIC TROUGH AXIS PIVOTING AROUND THE DEEP IOWA LOW IS ONE OF THE CONTRIBUTORS TO THE RAPID INCREASE IN THE SURFACE PRESSURE GRADIENT. THE LATTER HAS COMBINED WITH DEEP VERTICAL MIXING TO CREATE HIGH WIND. THE TROUGH SHOULD BE WELL TO OUR EAST BY ROUGHLY 06Z AND THE GRADIENT SHOULD RELAX AS PRESSURES RISE. THUS WINDS SHOULD START TO NOTICEABLY DECREASE ESPECIALLY AFTER 06Z. PREVAILING VISIBILITIES IN DUST SHOULD STAY ABOVE 1SM DURING THIS WIND EVENT. BY 12Z SATURDAY GOOD VFR CAN BE EXPECTED AT ALL TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 63 37 75 / 0 0 0 0 GCK 32 63 36 78 / 10 0 0 0 EHA 31 67 36 78 / 0 0 0 0 LBL 32 66 38 78 / 0 0 0 0 HYS 32 61 35 75 / 40 0 0 0 P28 37 64 41 73 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR KSZ030-031-043>046-061>065-074>079. FREEZE WARNING FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY FOR KSZ030-031-043>046-061>064-074>077-084>086. WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ066-080-081- 084>090. && FN26/23/23
Hazardous weather outlook, May 2, 11:40 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1140 AM CDT FRI MAY 2 2008 KSZ030-031-043>046-061>066-074>081-084>090-031000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1140 AM CDT FRI MAY 2 2008 /1040 AM MDT FRI MAY 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT VERY STRONG NORTHWEST WINDS WILL HOWL ACROSS SOUTHWEST KANSAS THIS AFTERNOON INTO THIS EVENING. EXPECT SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN A MILE AT TIMES IS ALSO LIKELY. ALL OUTDOOR BURNING IS EXTREMELY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
In the hours before
Local storm report, May 2, 2:21 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
221 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM NON-TSTM WND GST HEALY 38.60N 100.62W
05/02/2008 M56.00 MPH LANE KS BROADCAST MEDIA
OBSERVATION FROM KSN WEATHERLAB STATION AT HEALY HIGH
SCHOOL.
0143 PM NON-TSTM WND GST 3 E DODGE CITY 37.76N 99.96W
05/02/2008 M63.00 MPH FORD KS ASOS
OBSERVATION MEASURED AT THE DODGE CITY AIRPORT ASOS
0152 PM NON-TSTM WND GST 9 ESE GARDEN CITY 37.93N 100.71W
05/02/2008 M64.00 MPH FINNEY KS ASOS
OBSERVATION MEASURED AT THE GARDEN CITY AIRPORT ASOS
&&
UMSCHEIDLocal storm report, May 2, 2:26 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM NON-TSTM WND GST N SCOTT CITY 38.48N 100.91W
05/02/2008 M58 MPH SCOTT KS AWOS
OBSERVATION MEASURED AT THE SCOTT CITY AIRPORT AWOS.
&&
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:35 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 27 hr |
| May 2, 10:51 AM CDT | High Wind Warning | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 13 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.